Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Midland/Odessa, TX

March 25, 2007Andrews County, Ector County, Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 25, 2007, 8:29 PM CDT for Andrews County, Ector County, Midland County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2007, 8:29 PM CDT (01:29 UTC)
Expired
Mar 25, 2007, 9:11 PM CDT
In force
42 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Andrews County, TX, Ector County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 25 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 260129
SVRMAF
TXC003-135-329-260230-
/O.NEW.KMAF.SV.W.0072.070326T0129Z-070326T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANDREWS COUNTY IN WEST TEXAS...
  NORTHEASTERN ECTOR COUNTY IN WEST TEXAS...
  NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 930 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR GARDENDALE...OR 16
  MILES NORTH OF ODESSA...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  SOUTHEASTERN ANDREWS COUNTY...
  EASTERN ANDREWS COUNTY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3205 10256 3197 10237 3195 10225 3205 10219
      3251 10236

$$
1 follow-up statement
000 
WWUS54 KMAF 260211
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
911 PM CDT SUN MAR 25 2007

TXC003-135-329-260221-
/O.CAN.KMAF.SV.W.0072.000000T0000Z-070326T0230Z/
ANDREWS TX-ECTOR TX-MIDLAND TX-
911 PM CDT SUN MAR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIDLAND...
NORTHEASTERN ECTOR AND EASTERN ANDREWS COUNTIES IS CANCELLED...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3205 10256 3197 10237 3195 10225 3205 10219
      3251 10236

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:51 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 25, 6:51 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN MAR 25 2007

.UPDATE...
HAVE SENT UPDATES TO PRODUCTS TO REFLECT EXPANSION OF FLASH
FLOOD WATCH FARTHER N INTO THE PLAINS. LOOKS LIKE THIS HAS
QUICKLY TURNED INTO MORE OF A FLASH FLOOD CONCERN THAN SEVERE...
ALTHOUGH PENNY TO NICKEL SIZED HAIL AND DOWNBURST WINDS A CONCERN
STILL.

&&

.PREV DISCUSSION... /ISSUED 208 PM CDT SUN MAR 25 2007/

SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.

LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.

MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING.  HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING.  MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS.  PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN.  WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.

AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY.  RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS.  TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY.  WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS.  INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              59  68  54  78  /  60  60  10   0
CARLSBAD NM                51  76  50  82  /  50  20  10   0
DRYDEN TX                  58  72  55  81  /  80  70  10   0
FORT STOCKTON TX           56  69  55  82  /  70  60  10   0
GUADALUPE PASS TX          50  71  53  75  /  70  20   0   0
HOBBS NM                   52  74  51  80  /  50  30  10   0
MARFA TX                   52  67  44  75  /  80  40   0   0
MIDLAND INTL AIRPORT TX    56  68  52  79  /  60  50  10   0
ODESSA TX                  56  69  53  79  /  60  50  10   0
WINK TX                    57  73  52  85  /  60  40  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 9 AM MDT MONDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM
     CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...
     BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&
Hazardous weather outlook, Mar 25, 2:50 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT SUN MAR 25 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
250 PM CDT SUN MAR 25 2007 /150 PM MDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE AREA
INTO THE NIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN MEXICO
WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. STORMS THAT DEVELOP
IN THE MOUNTAINS WILL MOVE NORTHEAST INTO THE PLAINS. SOME STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS
IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE
VERY HEAVY RAIN RESULTING IN A FLOODING AND FLASH FLOODING
SITUATION...ESPECIALLY ACROSS THE LOWER TRANS PECOS MONDAY
MORNING. THE MOST FAVORED ARE FOR FLOODING RAINS WILL BE NEAR FORT
STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN AND
SHEFFIELD AREAS AND FLASH FLOOD WATCH IS IN EFFECT FOR THESE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF
THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES
WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING
FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS.

THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE
CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH
THIS SYSTEM APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 25, 7:28 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM CDT SUN MAR 25 2007

TXZ050-060-061-260130-
ANDREWS-WINKLER-ECTOR-
728 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS...ECTOR AND
NORTHEASTERN WINKLER COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR ANDREWS TO THE NORTHEAST
WINKLER COUNTY LINE...SOUTH TO NOTREES. THESE STORMS WERE MOVING
NORTHEAST AT 20 MPH AND WILL AFFECT PENWELL...ODESSA...STATE HIGHWAY 181
IN ANDREWS AND NORTHWEST ECTOR COUNTIES.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Mar 25, 7:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT SUN MAR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      ANDREWS                 32.32N 102.55W
03/25/2007                   ANDREWS            TX   TRAINED SPOTTER

            ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH
            TOWN.

&&

JPC
Special weather statement, Mar 25, 7:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
743 PM CDT SUN MAR 25 2007

TXZ058-260145-
REEVES COUNTY AND UPPER TRANS PECOS-
743 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN REEVES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF TOYAH LAKE AT
743 PM CDT...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Mar 25, 7:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT SUN MAR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FLASH FLOOD      ANDREWS                 32.32N 102.55W
03/25/2007                   ANDREWS            TX   TRAINED SPOTTER

            ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH
            TOWN.

&&

JPC
Special weather statement, Mar 25, 7:57 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAR 25 2007

TXZ081-260200-
BIG BEND AREA-
757 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 34 MILES SOUTHWEST OF MARATHON AT
757 PM CDT...MOVING NORTHEAST AT 30 MPH.  THIS STORM WILL CROSS SH118.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Mar 25, 8:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT SUN MAR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     FLASH FLOOD      PECOS                   31.41N 103.50W
03/25/2007                   REEVES             TX   AMATEUR RADIO

            STREET FLOODING IN PECOS.

&&

JPC

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:49 PM CDTSevere Thunderstorm WarningMAFReeves56 min
Mar 25, 8:26 PM CDTFlash Flood WarningMAFWard6 hr
Mar 25, 9:03 PM CDTFlash Flood WarningMAFReeves6 hr
Mar 25, 9:41 PM CDTFlash Flood WarningMAFMartin3 hr
Mar 25, 10:34 PM CDTFlash Flood WarningMAFEctor4 hr
Mar 25, 10:45 PM CDTFlash Flood WarningMAFWinkler5 hr
Mar 26, 12:43 AM CDTFlash Flood WarningMAFAndrews4 hr
Mar 26, 3:32 AM CDTFlash Flood WarningMAFMitchell3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.